The Ramsey number of a graph with bounded maximum degree

C. Chvatál, V. Rödl, E. Szemerédi, W. T. Trotter

Research output: Contribution to journalArticle

94 Citations (Scopus)

Abstract

The Ramsey number of a graph G is the least number t for which it is true that whenever the edges of the complete graph on t vertices are colored in an arbitrary fashion using two colors, say red and blue, then it is always the case that either the red subgraph contains G or the blue subgraph contains G. A conjecture of P. Erdös and S. Burr is settled in the affirmative by proving that for each d ≥ 1, there exists a constant c so that if G is any graph on n vertices with maximum degree d, then the Ramsey number of G is at most cn.

Original languageEnglish
Pages (from-to)239-243
Number of pages5
JournalJournal of Combinatorial Theory, Series B
Volume34
Issue number3
DOIs
Publication statusPublished - Jun 1983

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'The Ramsey number of a graph with bounded maximum degree'. Together they form a unique fingerprint.

  • Cite this